Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient

H. Noh, Kyu Lee Young Kyu Lee, Wook Kang Shin Wook Kang, Hun Choi Kyu Hun Choi, Suk Han Dae Suk Han, Yung Lee Ho Yung Lee

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Drugs are well known causes of eosinophilic lung disease. In many patients, drug-induced eosinophilic lung disease presents with transient eosinophilic infiltrates that disappear after discontinuation of the drug. Some patients, however, experience a fulminant, acute eosinophilia-like disease. Recently, we experienced a case of amitriptyline-associated acute eosinophilic pneumonia with respiratory failure in a diabetic hemodialysis patient. Eight days after treatment with amitriptyline, sudden fever, chill, dry cough and dyspnea developed. Subsequently, multiple patch consolidations appeared on the chest radiographs. Bronchoalveolar lavage (BAL), established a diagnosis of acute eosinophilic pneumonia. After immediate discontinuation of amitriptyline, a rapid clinical and radiological improvement was observed. The present case indicates that the possibility of acute eosinophilic pneumonia should be fully considered in dialysis patients developing unexplained respiratory symptoms while on amitriptyline therapy.

Original languageEnglish
Pages (from-to)357-359
Number of pages3
JournalYonsei medical journal
Volume42
Issue number3
DOIs
Publication statusPublished - 2001 Jan 1

Fingerprint

Pulmonary Eosinophilia
Amitriptyline
Renal Dialysis
Lung Diseases
Pharmaceutical Preparations
Chills
Eosinophilia
Bronchoalveolar Lavage
Cough
Respiratory Insufficiency
Dyspnea
Dialysis
Fever
Thorax
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Noh, H., Young Kyu Lee, K. L., Shin Wook Kang, W. K., Kyu Hun Choi, H. C., Dae Suk Han, S. H., & Ho Yung Lee, Y. L. (2001). Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient. Yonsei medical journal, 42(3), 357-359. https://doi.org/10.3349/ymj.2001.42.3.357
Noh, H. ; Young Kyu Lee, Kyu Lee ; Shin Wook Kang, Wook Kang ; Kyu Hun Choi, Hun Choi ; Dae Suk Han, Suk Han ; Ho Yung Lee, Yung Lee. / Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient. In: Yonsei medical journal. 2001 ; Vol. 42, No. 3. pp. 357-359.
@article{830f5800018f4073be25d756fdd8cfd3,
title = "Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient",
abstract = "Drugs are well known causes of eosinophilic lung disease. In many patients, drug-induced eosinophilic lung disease presents with transient eosinophilic infiltrates that disappear after discontinuation of the drug. Some patients, however, experience a fulminant, acute eosinophilia-like disease. Recently, we experienced a case of amitriptyline-associated acute eosinophilic pneumonia with respiratory failure in a diabetic hemodialysis patient. Eight days after treatment with amitriptyline, sudden fever, chill, dry cough and dyspnea developed. Subsequently, multiple patch consolidations appeared on the chest radiographs. Bronchoalveolar lavage (BAL), established a diagnosis of acute eosinophilic pneumonia. After immediate discontinuation of amitriptyline, a rapid clinical and radiological improvement was observed. The present case indicates that the possibility of acute eosinophilic pneumonia should be fully considered in dialysis patients developing unexplained respiratory symptoms while on amitriptyline therapy.",
author = "H. Noh and {Young Kyu Lee}, {Kyu Lee} and {Shin Wook Kang}, {Wook Kang} and {Kyu Hun Choi}, {Hun Choi} and {Dae Suk Han}, {Suk Han} and {Ho Yung Lee}, {Yung Lee}",
year = "2001",
month = "1",
day = "1",
doi = "10.3349/ymj.2001.42.3.357",
language = "English",
volume = "42",
pages = "357--359",
journal = "Yonsei Medical Journal",
issn = "0513-5796",
publisher = "Yonsei University College of Medicine",
number = "3",

}

Noh, H, Young Kyu Lee, KL, Shin Wook Kang, WK, Kyu Hun Choi, HC, Dae Suk Han, SH & Ho Yung Lee, YL 2001, 'Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient', Yonsei medical journal, vol. 42, no. 3, pp. 357-359. https://doi.org/10.3349/ymj.2001.42.3.357

Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient. / Noh, H.; Young Kyu Lee, Kyu Lee; Shin Wook Kang, Wook Kang; Kyu Hun Choi, Hun Choi; Dae Suk Han, Suk Han; Ho Yung Lee, Yung Lee.

In: Yonsei medical journal, Vol. 42, No. 3, 01.01.2001, p. 357-359.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Acute eosinophilic pneumonia associated with amitriptyline in a hemodialysis patient

AU - Noh, H.

AU - Young Kyu Lee, Kyu Lee

AU - Shin Wook Kang, Wook Kang

AU - Kyu Hun Choi, Hun Choi

AU - Dae Suk Han, Suk Han

AU - Ho Yung Lee, Yung Lee

PY - 2001/1/1

Y1 - 2001/1/1

N2 - Drugs are well known causes of eosinophilic lung disease. In many patients, drug-induced eosinophilic lung disease presents with transient eosinophilic infiltrates that disappear after discontinuation of the drug. Some patients, however, experience a fulminant, acute eosinophilia-like disease. Recently, we experienced a case of amitriptyline-associated acute eosinophilic pneumonia with respiratory failure in a diabetic hemodialysis patient. Eight days after treatment with amitriptyline, sudden fever, chill, dry cough and dyspnea developed. Subsequently, multiple patch consolidations appeared on the chest radiographs. Bronchoalveolar lavage (BAL), established a diagnosis of acute eosinophilic pneumonia. After immediate discontinuation of amitriptyline, a rapid clinical and radiological improvement was observed. The present case indicates that the possibility of acute eosinophilic pneumonia should be fully considered in dialysis patients developing unexplained respiratory symptoms while on amitriptyline therapy.

AB - Drugs are well known causes of eosinophilic lung disease. In many patients, drug-induced eosinophilic lung disease presents with transient eosinophilic infiltrates that disappear after discontinuation of the drug. Some patients, however, experience a fulminant, acute eosinophilia-like disease. Recently, we experienced a case of amitriptyline-associated acute eosinophilic pneumonia with respiratory failure in a diabetic hemodialysis patient. Eight days after treatment with amitriptyline, sudden fever, chill, dry cough and dyspnea developed. Subsequently, multiple patch consolidations appeared on the chest radiographs. Bronchoalveolar lavage (BAL), established a diagnosis of acute eosinophilic pneumonia. After immediate discontinuation of amitriptyline, a rapid clinical and radiological improvement was observed. The present case indicates that the possibility of acute eosinophilic pneumonia should be fully considered in dialysis patients developing unexplained respiratory symptoms while on amitriptyline therapy.

UR - http://www.scopus.com/inward/record.url?scp=0034946437&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034946437&partnerID=8YFLogxK

U2 - 10.3349/ymj.2001.42.3.357

DO - 10.3349/ymj.2001.42.3.357

M3 - Article

C2 - 11456405

AN - SCOPUS:0034946437

VL - 42

SP - 357

EP - 359

JO - Yonsei Medical Journal

JF - Yonsei Medical Journal

SN - 0513-5796

IS - 3

ER -